Alert archive / California / High Wind Watches in 2010
High Wind Watch 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at May 26, 2010, 3:14 PM PDT for Inyo County, California. It took effect at May 27, 2010, 1:00 PM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2010, 3:14 PM PDT (22:14 UTC)
- In effect from
- May 27, 2010, 1:00 PM PDT
- Expired
- May 27, 2010, 3:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 10.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at May 26, 2:43 PM PDT, 31 minutes earlier.
Area forecast discussion, May 26, 2:43 PM PDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 243 PM PDT WED MAY 26 2010 CORRECT SYNOPSIS TYPO .SYNOPSIS...AN UNSEASONABLY STRONG AREA OF LOW PRESSURE WILL MOVE INTO NORTHERN CALIFORNIA THURSDAY...THEN ACROSS THE GREAT BASIN FRIDAY. THIS WILL ALLOW FOR BELOW NORMAL TEMPERATURES THROUGH THE END OF THE WEEK...WHILE PRECIPITATION WILL BE CONFINED MAINLY TO NORTHERN INYO...ESMERALDA AND LINCOLN COUNTIES. GUSTY WINDS WILL CONTINUE ACROSS THE AREA THURSDAY AND BE MAINLY CONFINED TO NORTHWEST ARIZONA FRIDAY. DRIER AND WARMER WEATHER IS THEN EXPECTED OVER THE HOLIDAY WEEKEND. && .SHORT TERM...TONIGHT THROUGH SATURDAY EVENING...MODEL CONSISTENCY REMAINS GOOD WITH HIGH CONFIDENCE IN SOLUTIONS. SATELLITE SHOWS PARTLY TO MOSTLY CLOUDY SKIES ACROSS SOUTHERN NEVADA WITH MOSTLY SUNNY SKIES ACROSS SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA. DECIDED TO ISSUE A WIND ADVISORY FOR CENTRAL AND SOUTHERN NYE COUNTIES THE REST OF THIS AFTERNOON AND EVENING AS ISOLATED STATIONS REPORTING GUSTS IN EXCESS OF 40 MPH. NO CHANGE TO THE ADVISORY FOR WESTERN INYO COUNTY AS NO SIGN OF DOWNSLOPE WINDS YET. WATER VAPOR IMAGERY SHOWS NEXT SHORTWAVE SET TO SLIDE INTO NORTHERN CALIFORNIA TONIGHT WHICH WILL INCREASE SHOWER COVER ACROSS NORTHERN CALIFORNIA AND NORTHERN NEVADA. MAIN CORE OF TROUGH SET TO MOVE ACROSS THE NORTHERN SIERRA AND INTO WESTERN NEVADA FRIDAY AFTERNOON. LOW WILL THEN TRACK DUE EAST ACROSS CENTRAL NEVADA FRIDAY NIGHT AND BE OVER UTAH SATURDAY. MODELS CONTINUE TO INDICATE A LIMITED AMOUNT OF MOISTURE WITH THIS TROUGH WHICH JUST BRUSHES ACROSS OUR NORTHERN FORECAST AREA TONIGHT THROUGH FRIDAY NIGHT. A DRY SLOT WORKS INLAND ACROSS EASTERN CALIFORNIA...FAR SOUTHERN NEVADA AND NORTHWEST ARIZONA. THERE WILL BE MORE WIND TOMORROW ESPECIALLY FOR NYE AND LINCOLN COUNTIES IN SOUTHERN NEVADA ALONG WITH NORTHWEST ARIZONA. SO HOISTED WIND ADVISORY FOR THOSE AREAS TOMORROW BETWEEN 11 AM AND 8 PM. HI-RES MODEL SHOWS ANOTHER POTENTIAL DOWNSLOPE EVENT IN THE LEE OF THE SIERRA IN WESTERN INYO COUNTY SO HAVE ISSUED A HIGH WIND WATCH BETWEEN NOON AND MIDNIGHT THURSDAY. STRONG BELT OF WINDS REMAIN OVER WESTERN ARIZONA ON FRIDAY SO ADDITIONAL WIND PRODUCTS MAY BE NEEDED. A COLD FRONT WILL MOVE THROUGH FRIDAY NIGHT WITH WINDS SHIFTING TO THE NORTHWEST FOR SATURDAY. .LONG TERM...DRY NORTHWEST FLOW IS FORECAST OVER THE AREA SUNDAY AND TEMPERATURES SHOULD REBOUND TO AROUND NORMAL UNDER MOSTLY CLEAR SKIES. MEMORIAL DAY THROUGH THE MIDDLE OF THE WEEK WILL BRING NORMAL TO ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS TO THE REGION. OTHER THAN A FEW CLOUDS CROSSING THE AREA FROM TIME TO TIME...OVERALL CLEAR SKY CONDITIONS ARE EXPECTED. CONFIDENCE IS FAIRLY HIGH AS MODELS SHOW A RELATIVELY LOW VARIANCE EACH DAY OF THE EXTENDED WITH HIGH PRESSURE THE DOMINANT FEATURE AND WEAK LOW PRESSURE SOUTH OF THE AREA. 500MB HEIGHT LINES OVER SOUTHERN NEVADA ARE FORECAST TO INCREASE 150 TO 180 METERS BETWEEN TODAY TO NEXT WEDNESDAY AND 850MB TEMPS INCREASE 15 OR SO DEGREES FAHRENHEIT. THIS POINTS TO TEMPERATURES REACHING WELL INTO THE 90S ACROSS THE LAS VEGAS VALLEY BY MID WEEK WITH SOME AREAS REACHING THEIR FIRST 100 DEGREE DAYS. && .FIRE WEATHER...THERE WILL BE ANOTHER ROUND OF GUSTY SOUTH TO SOUTHWEST WINDS ON THURSDAY. THE LATEST FUEL UPDATE FROM THE SOUTHWEST AREA...SOUTHERN CALIFORNIA AND WESTERN GREAT BASIN INDICATE FUELS IN THE DRY RANGE. AN INCREASE IN LOW LEVEL MOISTURE SHOULD KEEP MINIMUM HUMIDITY VALUES AT OR SLIGHT ABOVE THE CRITICAL 15 PERCENT VALUE...SO THE AREA SHOULD NOT OBSERVE WIDESPREAD RED FLAG CONDITIONS. CONDITIONS IN NORTHWEST ARIZONA COULD DETERIORATE FRIDAY AS DRY AREA STARTS MOVING IN ALONG WITH CONTINUED GUSTY SOUTHWEST WINDS. NOT CONFIDENT ENOUGH THIS AFTERNOON TO ISSUE A FIRE WEATHER WATCH. WILL CONTINUE TO MONITOR. && .AVIATION...FOR MCCARRAN...SOUTHWEST WINDS WILL CONTINUE TO GUST BETWEEN 25 AND 30KTS TODAY WITH MAINLY SCT MID LEVEL CLOUDS AOA 12K FEET THROUGH THIS EVENING. MAINLY HIGH LEVEL CLOUDINESS EXPECTED THURSDAY. GUSTY SOUTHWEST WINDS TO CONTINUE THROUGH FRIDAY WITH AN AREA OF LOW PRESSURE OFF THE COAST THURSDAY AND THEN MOVING ACROSS THE GREAT BASIN FRIDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SOUTHERLY WINDS GUSTING BETWEEN 25 AND 35KTS TODAY WITH SOME FAVORED AREAS GUSTING TO AROUND 40KTS. SCT TO OCCASIONALLY BKN CLOUDS AOA 12K FEET EXPECTED THROUGH THIS EVENING FOLLOWED BY MAINLY HIGH CLOUDS ON THURSDAY. GUSTY SOUTHWEST WINDS WILL CONTINUE THURSDAY AND FRIDAY WITH AN AREA OF LOW PRESSURE OFF THE COAST MOVING INLAND. SHOWER CHANCES WILL BE CONFINED TO MAINLY THE SIERRA BUT COULD SPREAD ACROSS THE NORTHERN ZONE AREAS AT TIMES THROUGH FRIDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...WIND ADVISORY UNTIL 9 PM PDT THIS EVENING FOR NVZ014-017. WIND ADVISORY FROM 11 AM TO 8 PM PDT THURSDAY FOR NVZ014-015-017. AZ...WIND ADVISORY FROM 11 AM TO 8 PM MST THURSDAY FOR AZZ001-003. CA...WIND ADVISORY UNTIL MIDNIGHT PDT TONIGHT FOR CAZ519-520. HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR CAZ519-520. && PIERCE/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, May 26, 5:37 AM PDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 537 AM PDT WED MAY 26 2010 CAZ519-520-270000- EASTERN SIERRA SLOPES-OWENS VALLEY- 537 AM PDT WED MAY 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ANOTHER PACIFIC STORM OFF THE WEST COAST WILL BRING THE POTENTIAL FOR STRONG DOWNSLOPE WINDS TO THE EAST SLOPES OF THE SOUTHERN SIERRA AND THE WESTERN FOOTHILLS OF THE OWENS VALLEY LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE STORM WILL MOVE OVER NORTHERN CALIFORNIA LATE THURSDAY AND THEN SHIFT EAST ACROSS NORTHERN NEVADA ON FRIDAY. THIS WILL RESULT IN GUSTY WINDS ON THURSDAY WITH THE POTENTIAL ONCE AGAIN FOR DOWNSLOPE WINDS. ISOLATED SHOWERS WILL ALSO BE SEEN THROUGH FRIDAY. DRIER AND WARMER CONDITIONS LOOKED FOR OVER THE HOLIDAY WEEKEND AND INTO THE FIRST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ521>527-NVZ014>022-270000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 537 AM PDT WED MAY 26 2010 /537 AM MST WED MAY 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER LOCAL GUSTY WINDS ARE EXPECTED THIS AFTERNOON AND INTO THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER A STRONG PACIFIC STORM WILL MOVE ACROSS THE AREA THURSDAY AND FRIDAY RESULTING IN WIDESPREAD GUSTY WINDS TO OVER 40 MPH THURSDAY AFTERNOON. SCATTERED SHOWERS ARE ALSO EXPECTED OVER THE NORTHERN MOUNTAINS THURSDAY AND FRIDAY. DRIER AND WARMER CONDITIONS THEN EXPECTED OVER THE HOLIDAY WEEKEND AND INTO THE FIRST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:25 AM PDT | Wind Advisory | VEF | Clark, Esmeralda, Nye | 11 hr |
| May 26, 3:14 PM PDT | Wind Advisory | VEF | Clark, Esmeralda, Lincoln, Nye | 33 hr |
| May 26, 3:44 AM PDT | High Wind Watch | VEF | Inyo | 7 hr |
Nearby
High Wind Watches in California, 2010Every high wind watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.